MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE NEXT GENERATION NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INCORPORATED NUVASIVE NEXT GENERATION NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR
Model Number 50110201
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an extreme lateral interbody fusion case using intraoperative neuromonitoring, a stimulation clip was placed on the dilator; however, the system displayed results that were lower than expected in all directions, indicating nerve proximity was closer than expected in all directions.The surgeon then switched to a stimulation probe to check responses at the same location and received the expected results.The stimulation probe was used to complete the case.No patient impact was reported.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided to confirm the reported event.Additionally, as the stimulation probe used with the associated system was determined to be operating as intended, no system issue is suspected.Based on the information obtained, the root cause of the reported event is unknown.No additional investigation necessary.Labeling review: warnings, cautions, and precautions.The pulse system is to be used only as an adjunct to medical judgment and appropriate surgical practices.Dilator insertion and advancement should be conducted only after careful analysis of radiographic images of the operative target area.While a positive emg detection by the pulse system can be associated with a high level of certainty that a nerve is in close proximity to the dilator tip, the absence of such an emg detection cannot be construed as a certain indication that no nerves are close to the dilator tip.Do not advance dilator probes until all available data have been considered.

Brand Name
NUVASIVE NEXT GENERATION NVM5 SYSTEM
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16659719
Report Number2031966-2023-00059
Device Sequence Number7237670
Product Code PDQ
UDI-Device Identifier00887517824523
UDI-Public887517824523
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50110201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2023
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVASIVE PULSE SYSTEM; STIMULATION PROBE
Patient SexPrefer Not To Disclose